Alert archive / Iowa / Wind Advisories in 2010
Wind Advisory 16, NWS Des Moines, IA
NWS Des Moines, IA issued this wind advisory at Nov 3, 2010, 9:54 AM CDT for 7 counties in Iowa. It took effect at Nov 3, 2010, 1:00 PM CDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2010, 9:54 AM CDT (14:54 UTC)
- In effect from
- Nov 3, 2010, 1:00 PM CDT
- Expired
- Nov 3, 2010, 6:00 PM CDT
- In force
- 5 hr
- Issued by
- NWS Des Moines, IA
Counties Cerro Gordo County, IA, Emmet County, IA, Hancock County, IA, Kossuth County, IA, Palo Alto County, IA, Winnebago County, IA, Worth County, IA
The radar
The Des Moines radar (KDMX), 167 km from the middle of the area, began a volume at 14:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Minneapolis, MN (KMPX), launched 12:00Z, 2.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1786 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- -59 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
497 WWUS73 KDMX 031454 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 954 AM CDT WED NOV 3 2010 ...WINDY CONDITIONS THIS AFTERNOON... .STRONG NORTHWEST WINDS WILL DEVELOP ACROSS MUCH OF THE STATE WITH THE MOST INTENSE WINDS EXPECTED OVER NORTHERN IOWA THIS AFTERNOON. IAZ004>007-015>017-032300- /O.NEW.KDMX.WI.Y.0016.101103T1800Z-101103T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 954 AM CDT WED NOV 3 2010 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN DES MOINES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 6 PM CDT THIS EVENING. * WINDS: SUSTAINED NORTHWEST WINDS AT 25 TO 35 MPH WITH GUST TO NEAR 45 MPH ARE EXPECTED TO DEVELOP SHORTLY AFTER MIDDAY TODAY AND WILL CONTINUE THROUGH THE LATE AFTERNOON HOURS. THE GUSTY WINDS ARE EXPECTED TO DIMINISH TO 15 TO 25 MPH AROUND SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PODRAZIK
2 follow-up statements
398 WWUS73 KDMX 032012 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 312 PM CDT WED NOV 3 2010 ...WINDY CONDITIONS WILL CONTINUE LATE THIS AFTERNOON... .STRONG GUSTY NORTHWEST WINDS ARE LIKELY TO CONTINUE ACROSS NORTHERN IOWA THROUGH LATE THIS AFTER BEFORE DECREASING AROUND SUNSET TONIGHT. IAZ004>007-015>017-032300- /O.CON.KDMX.WI.Y.0016.000000T0000Z-101103T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 312 PM CDT WED NOV 3 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CDT THIS EVENING. * WINDS: SUSTAINED NORTHWEST WINDS AT 25 TO 35 MPH WITH GUST TO AROUND 45 MPH ARE EXPECTED TO CONTINUE THROUGH THE LATE AFTERNOON HOURS AND THEN DIMINISH TO 15 TO 25 MPH AROUND SUNSET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 30 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ PODRAZIK
458 WWUS73 KDMX 032305 NPWDMX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DES MOINES IA 605 PM CDT WED NOV 3 2010 IAZ004>007-015>017-040015- /O.EXP.KDMX.WI.Y.0016.000000T0000Z-101103T2300Z/ EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- INCLUDING THE CITIES OF...ESTHERVILLE...ALGONA...FOREST CITY... NORTHWOOD...EMMETSBURG...GARNER...MASON CITY 605 PM CDT WED NOV 3 2010 ...WIND ADVISORY HAS EXPIRED... THE WIND ADVISORY IS NO LONGER IN EFFECT. THE WIND WILL CONTINUE TO DIMINISH THROUGH THE EARLY EVENING HOURS. $$ FAB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before this wind advisory went out at Nov 3, 6:17 AM CDT, 3 hours 37 minutes earlier.
Area forecast discussion, Nov 3, 6:17 AM CDT, 3 hours 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DES MOINES IA 617 AM CDT WED NOV 3 2010 .UPDATE AVIATION DISCUSSION 03/12Z... .SHORT TERM /TONIGHT/... TROUGH EDGING SOUTH WITH A WEAK LINE OF SHOWERS/SPRINKLES HEADING INTO SOUTHERN SECTIONS EARLY TODAY. LITTLE CHANGE IN AIRMASS CHARACTERISTICS UNTIL THE MAIN COLD FRONT ARRIVES BY 00Z ACROSS THE SOUTH. WINDS WILL BEGIN TO MIX BEHIND THE COLD FRONT AND HAVE INCREASED GUSTS TO 40 MPH OVER THE NORTH WITH 30 TO 35 MPH GUSTS ELSEWHERE. FOR NOW...HEADLINES DONT APPEAR TO BE NECESSARY. ALONG WITH INCREASING WINDS...SOME CLOUDS ARE ACCOMPANYING THE COLD FRONT OVER MN NOW...AND WILL MOVE SOUTH WITH TIME INTO THE REGION BY THIS AFTERNOON. TEMPS TODAY WILL WARM NICELY DESPITE THE TROUGH AND FRONTAL BOUNDARY APPROACHING. TEMPERATURES IN THE 40S REMAIN OVER MOST OF THE NORTHERN PLAINS NOW...AND COLD AIR REALLY DOESNT ARRIVE UNTIL TOMORROW. .LONG TERM /TONIGHT THROUGH TUESDAY/... NO REAL BIG CONCERNS IN THE FIRST SVRL DAYS OF THE FCST. HI PRES WL BUILD INTO THE CNTRL U.S. TNGT AND THU WITH THE RIDGE PASSING TO THE E ON FRI NGT. SOME CONCERN OVER HOW WDSPRD THE SC WILL BE ON THU AFTN AND WUDN'T BE TOTALLY SURPRISED TO SEE A FEW FLRYS OVR THE NERN ZONESS. CLEARING EXPECTED THU NGT AND SHOULD SEE A COOL NGT BEFORE THE TURN TO WARMER WX. SAT LOOKS TO BE A GOOD DAY TO WARM UP DECENTLY WITH THE 30 RULE ON WAA SSWLY FLOW. STRONG INVERSION A CONCERN...BUT SHOULD MIX OUT SOME OF THE VERY WARM AIR ALF. THE ACTION WILL BE NEXT WEEK AS THE PATTERN INITIALLY FLATTENS...THEN BCMS QUITE PROGRESSIVE. ECMWF IS MORE AGGRESSIVE WITH S/WV ACTIVITY LIFTING OUT OF THE TROF. DISCOUNTED THE INIT SHOT FOR MON AND FEEL THE MID WEEK SYSTEM WILL BE THE ONLY SENSIBLE EVENT DUE TO THE LACK OF MSTR ANY SOONER. && .AVIATION... 03/12Z... WEAK TROUGH NOW SOUTH OF THE REGION WHILE COLD FRONT UPSTREAM IN SOUTHERN MN EXPECTED TO MOVE INTO SOUTHERN IA BY 23Z. THOUGH CLOUDS WILL NOT BE A MAJOR ISSUE TODAY...SOME MID LEVEL CLOUDS ACCOMPANY THE COLD FRONT. MORE IMPORTANTLY WINDS WILL MIX AFT 19Z TO 30 TO 38 KTS ACROSS THE REGION WITH THE HIGHER WINDS AT KMCW AND KALO. THOUGH WINDS WILL DIMINISH AFT 00Z...NW WINDS OF 11 TO 13 KTS EXPECTED TO CONTINUE UNTIL AFT 03Z WHEN WINDS WILL DIMINISH. CLOUDS TO RETURN NORTH BY 12Z THUR AS DEEP COLD AIR DROPS INTO REGION. && .DMX WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...REV LONG TERM...MS NOV 10 AVIATION...REV
Hazardous weather outlook, Nov 3, 5:19 AM CDT, 4 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DES MOINES IA 519 AM CDT WED NOV 3 2010 IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-081>086- 092>097-041100- EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO- POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN- WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE- BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER- POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION- CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-APPANOOSE- DAVIS- 519 AM CDT WED NOV 3 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA. .DAY ONE...TODAY AND TONIGHT WIND GUSTS THIS AFTERNOON MAY BRIEFLY REACH SPEEDS OF 40 MPH NORTH OF HIGHWAY 20 AS COLDER AIR RUSHES INTO THE REGION FROM THE NORTHWEST. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.